All Physics Faculty Publications

Title

General Solutions and Scaling Violation for Fragmentation with Mass Loss

Document Type

Article

Journal/Book Title/Conference

Journal of Physics A

Volume

24

Issue

16

Publisher

Institute of Physics

Publication Date

8-1-1991

First Page

3967

Last Page

3977

DOI

10.1088/0305-4470/24/16/031

Abstract

Explicit solutions of a linear rate equation lead to an improved understanding of fragmentation with discrete and continuous mass loss. Discrete mass loss provides a general expression for the overall mass loss rate which accounts for mass loss in the shattering regime, where runaway fragmentation for small particles produces a phase of zero-mass particles. An explicit solution for the recession regime, where small particles lose large fractions of their mass to surface recession, shows that the total number of particles increases with time until the typical particles become small enough to lose all of their mass (and disappear) rather than to break. A general series solution is presented for fragmentation with continuous and discrete mass loss. A proof that continuous mass loss precludes dynamic scaling is presented.

Comments

http://iopscience.iop.org/0305-4470/24/16/031

Published by the Institute of Physics in Journal of Physics A: Mathematical and General. Publisher PDF is available through the link above. Publisher requires a subscription to access the article.

This document is currently not available here.

Share

COinS